• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Has anybody found the right Medication?

S

skyblue

Guest
Has anybody on this Site found the right medication?

After 18yrs last year, I 'thought' I had found the right medication. A combination of 2. After new studies (earlier in the year) regarding the danger of the new med I tried, I've had to discontinue because lower levels aren't effective for me. I'm now lost & feel so unwell - Depression.

What medications are you taking & are they working well enough for you to manage?
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
50,760
Location
Lancashire
Yes I have for me. Nothing is ever totally successful, and stress will still destabilise me. But I am on Lamotrigine, Quetiapine and Venlafaxine. I have just lowered the quetiapine dose a little, on my own. i find there are side effects of being in a fog a bit and so on, but on the whole I am more balanced than I have been in years. The Lamotrigine is the med I love. I suddenly found I could feel like most people do.

But this combination won't be for everybody. I had to do trial and error with some meds and was so desperate I actually asked for ECT once - not that I agree with that when rational. I do really sympathise with you. xxx
 
V

Violets

Well-known member
Joined
Sep 18, 2011
Messages
294
Location
UK
venlafaxine is the best AD i have tried but i had to keep getting higher and higher doses and apparently it is linked to heart problems? i had to come off it in the end and it was the WORST to come off out of all the meds i have tried.
 
phantomxistance

phantomxistance

Member
Joined
May 5, 2012
Messages
8
Location
Edinboro, PA, USA
I know everytime i feel my combination is right, i start to cycle ( biploar type I /borderline personality disorder) or I start to self adjust due to feeling "depressed". Over many explanations i have heard that I will never feel level it is a near impossible goal controlling cycles to a tolerable range is the goal. Also that my base line may just be the "depressed" feeling i feel. I function at this level just not happy. So back to original question as we(loosely) strive to feel our best all the time. We may never find a med to give us this Utopian world. Just thoughts........
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
Hey Sky - Sorry to hear about you feeling low. Hope you pick up soon.

I am on lithium, duloxatine, lamotragine and apriprizole. The thing is I have been hospitilised on this cocktail so i guess it isnt working that well.... Stress just does my head right in. I think I would be stableish if I could manage my stress levels.

I doubt I will ever get the correct meds. They are speaking of taking away my anti depressants as they think it is making me rapid cycle.

Keep tryin hun, you may get something that makes you feel half decent. xx
 
S

skyblue

Guest
So back to original question as we(loosely) strive to feel our best all the time. We may never find a med to give us this Utopian world. Just thoughts........
I understand that things will never be perfect - There is no such thing as 'the' magical pill. I'm just looking for something that will help me manage, to take the edge off, so that I'm able to do the rest.

I have children to look after, I need a little help for the time being.
 
A

Ainsworth

Guest
duloxetine helped me until i had a reaction to it, along with valproate. ive just started taking prozac, so fingers crossed.

think this is the 7th or 8th anti-d.

hope you find one sky
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
Tobacco & coffee :)
Mine is chocolate :)

Lithium worked for me now on smallest dose of 500mg but docs always describe me as in remission now so thats nice. But also a good diet of food helps! Also sometimes get omega 3 as its meant to help depression somehow
 
A

angel10

Well-known member
Joined
May 19, 2010
Messages
952
Location
derbyshire
I was stable on lithium and olanzapine but after 2 years I decided to come off olanzapine because of weight gain and was put on quietepine and now I'm all over the place
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
I was stable on lithium and olanzapine but after 2 years I decided to come off olanzapine because of weight gain and was put on quietepine and now I'm all over the place
Why did they put you on two stabilisors as olanzopine is not used as a stabilisor, its an anti psychotic and can help with anxiety. I went on quitepine for a week with the lithium, I also came off olanzopine a long time ago, but took myself off the quitepine after a week as I was not feeling myself on this drug. (Note as it was given as an extra to help with anxiety but I felt it increased it for me, so consult with your pdoc about side effects)
 
S

skyblue

Guest
Thanks for the replies. I would reply to your posts individually, but I feel so slow, confused... I have slurred speech & feel quite a mess. Partner just called & asked how I've been feeling today, my eyes are so sore from crying, I usually try & tough it out - put on a brave face you know?

I've asked him for help, he has very little time because of the hours he works but he's going to do the best he can. I already feel slightly better knowing he'll help when he's here. He's making his way home now & arranging somebody to look after the kids, he's going to be beside me to help me get back into training.

I feel like a wreck & I don't know if I'll manage but it's something I've asked for. I just need somebody there to help me take the first steps again, I should then be able to build up from there. I have so much faith in training, it helps me so much (don't knock it, 'til you've tried it), so this is what I will be doing tonight, the day after next... etc until I'm back training every single day.

Thank you everyone.
 
Last edited:
S

skyblue

Guest
cont,..

If I'm able to keep this up & eventually train every day once again, I possibly maybe able to overcome this, whilst taking just the Stabiliser.

Fingers crossed.

I have however, read your replies & appreciate your advice re; meds, & will keep these in mind as backup.
 
Last edited:
keepsafe

keepsafe

Well-known member
Joined
Dec 15, 2008
Messages
13,623
Hey Sb,

So sad to hear you are struggling so much, glad your partner is coming home to help you. I hope the training goes well, maybe some psychological training of the mind too would help. Have you ever tried imagery, it helps me to relax. Imagine a nice serene place where you would like to be, listen to the surroundings and get involved with everything that is in your safe place. I have woods and water, a stream in mine, with sunlight streaming through the tree's and shinoing upon me, I can feel the heat and hear the water trickling slowly along. It helps.

Sorry if I am babbling - I just want you to know you are not alone, if you need to talk ever you know where I am.

Derailed thread sorry - I'm on a high dose of ven and highest dose of aripiprazole, working for me just now.

Love
Ks
xxxx
 
Top